Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 232, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2016, 4:52 PM CDT for Lowndes County, Mississippi. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- Apr 29, 2016, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 55 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:59 PM CDT | HAIL 1 | New Hope, MS | ON FOWLER DR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WUUS54 KJAN 292152
SVRJAN
MSC087-292245-
/O.NEW.KJAN.SV.W.0232.160429T2152Z-160429T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBUS...
MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
STEENS AROUND 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3334 8830 3333 8830 3329 8847 3352 8849
3360 8827
TIME...MOT...LOC 2152Z 247DEG 11KT 3343 8835
HAIL...1.50IN
WIND...60MPH
$$
CME2 follow-up statements
260
WWUS54 KJAN 292204
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT FRI APR 29 2016
MSC087-292245-
/O.CON.KJAN.SV.W.0232.000000T0000Z-160429T2245Z/
LOWNDES MS-
504 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN LOWNDES COUNTY...
AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW HOPE...OR
NEAR COLUMBUS...MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
STEENS AROUND 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3334 8830 3333 8830 3329 8847 3352 8849
3360 8827
TIME...MOT...LOC 2203Z 247DEG 11KT 3344 8831
HAIL...1.00IN
WIND...<50MPH
$$
CME849
WWUS54 KJAN 292213
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI APR 29 2016
MSC087-292245-
/O.CON.KJAN.SV.W.0232.000000T0000Z-160429T2245Z/
LOWNDES MS-
513 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN LOWNDES COUNTY...
AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
BIGBEE VALLEY...OR 10 MILES SOUTH OF COLUMBUS...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LOWNDES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3333 8830 3329 8847 3352 8849 3360 8827
3334 8830
TIME...MOT...LOC 2213Z 252DEG 18KT 3335 8839
HAIL...1.00IN
WIND...<50MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:59 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 29, 3:59 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 359 PM CDT FRI APR 29 2016 ...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE AN INCREASING THREAT IN THE SHORT TERM... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) LATEST SATELLITE IMAGERY SHOWED AN UPPER TROUGH OVER THE ROCKIES...WHICH HAD BECOME NEGATIVELY TILTED WITH AN ASSOCIATED NEARLY CLOSED LOW NEAR THE FOUR CORNERS REGION. AN UPPER JET SEGMENT OF 110 KNOTS WAS COMING AT THE BASE OF THE UPPER TROUGH. A SERIES OF SHORT WAVES WAS COMING OUT OF THE UPPER TROUGH IN THE SOUTHERN STREAM FROM THE SOUTHWEST. THE SUBTROPICAL JET WAS NOTED TO THE SOUTH OVER THE GULF. OTHERWISE AN MCS WAS NOTED AROUND THE MIDSOUTH REGION...WHICH HAS SOME SEVERE AND LOCALLY HEAVY RAIN RISKS. THE ACTIVITY WAS STAYING NORTH OF I-20 DUE TO THE STRENGTH FO THE CAP ACROSS THE SOUTH HALF OF THE REGION. ON THE SURFACE A WARM FRONT WAS NOTED ACROSS THE NORTHWEST. FOR TONIGHT THROUGH SATURDAY NIGHT...EXPECT AN ACTIVE PERIOD AS THE CLOSED LOW NEAR THE FOUR CORNERS REGION BRINGS IN A SERIES OF SHORT WAVES IN FROM THE SOUTHWEST. THIS WILL BRING A RISK OF SOME SEVERE WEATHER FOR THE NORTH TONIGHT AND FOR THE WESTERN AREAS ON SATURDAY AND SATURDAY NIGHT. THERE WILL BE GOOD INSTABILITY AND FORCING WITH THESE SHORT WAVES. THE PRIMARY RISKS THROUGH THE PERIOD WILL BE DAMAGING WINDS...GOLF BALL SIZED HAIL AND A POSSIBLE TORNADO. PER PREVIOUS DISCUSSION IT WILL PROBABLY BECOME MORE OF A HEAVY RAIN ISSUE AS WE PUSH INTO THE SATURDAY NIGHT. AS FAR AS HEAVY RAIN POTENTIAL IS CONCERN MOISTURE TRANSPORT WILL BE IMPRESSIVE WITH PWATS AROUND 1.8 TO 2 INCHES...WHICH WILL BRING SOME FLASH FLOOD POTENTIAL. RIGHT NOW IT LOOKS LIKE WE WILL BE LOOKING AT AROUND 3-5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WPC HAS A SLIGHT RISK OF EXCEEDING FLASH FLOOD GUIDANCE FOR THE EXTREME NORTHWEST FOR TONIGHT...THEN MOST OF THE AREA FOR SATURDAY INTO SATURDAY NIGHT. SO WITH THE MODELS BRINGING WAVE AFTER WAVE OVER THE CWA WILL PUT OUT A FLASH FLOOD WATCH. WILL BEGIN IN THE NORTHWEST AREA FOR TONIGHT...THEN EXPAND ACROSS MOST OF THE REGION FOR SATURDAY INTO SATURDAY NIGHT. SO WITH THIS IN MIND PUT IN HEAVY RAIN WORDING IN THE GRIDS. FOR SUNDAY INTO SUNDAY NIGHT...OUR CHANCES OF CONVECTION WILL CONTINUE THROUGH THE REST OF THE SHORT TERM. WPC HAS A SLIGHT RISK OF RAINFALL EXCEEDING FLASH FLOOD GUIDANCE FOR THE SOUTH DURING THE PERIOD GENERALLY SOUTH OF INTERSTATE 20. FOR NOW WILL NOT MENTION LOCALLY HEAVY ON ANY GRAPHICS FOR THIS PERIOD. AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE IN THE 80S AND LOWS WILL BE IN THE 60S./17/ .LONG TERM...(MONDAY THROUGH THURSDAY)... A SERIES OF SHORTWAVES WILL CONTINUE OUR RAIN CHANCES THROUGH EARLY NEXT WEEK. A SHARP SHORTWAVE WILL FINALLY END THE RAIN FROM THE WEST BY WEDNESDAY. THIS WILL PUT THE REGION UNDER A DEEP UPPER TROUGH WITH A BLOCKING RIDGE OVER THE ROCKIES. SO DRY NORTHWEST FLOW ALOFT WILL SET UP A DRY PERIOD REGIME OVER THE REGION FOR THE REMAINDER OF THE WORK WEEK. AS WE MOVE INTO THE WEEKEND MODELS DIFFER ON WHAT KIND OF UPPER RIDGING DEVELOPS OVER THE REGION IN ANY CASE THIS WILL CONTINUE OUR BOUT OF DRY WEATHER THROUGH THE WEEKEND ACCORDING TO THE GFS...WHILE THE EURO TRIES TO BRING IN SOME RAIN BY THE END OF THE WEEKEND. AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE MAINLY IN THE 70S AND LOWS WILL BE MAINLY IN THE 50S./17/ && .AVIATION...SCATTERED TO NUMEROUS TSRA WILL CONTINUE OVER AREAS NORTH OF I-20. THESE STORMS WILL HAVE THE ABILITY TO BRIEFLY DROP CIGS/VSBYS TO IFR AS THEY PASS OVER AN AERODROME. THESE CONDITIONS WILL LIKELY CONTINUE INTO THE EVENING. THEREAFTER...MVFR/IFR CIGS WILL DEVELOP AGAIN BY 30/06Z AND LINGER THROUGH MOST OF THE PERIOD./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 84 66 80 / 21 51 71 60 MERIDIAN 66 86 67 81 / 17 30 55 61 VICKSBURG 70 83 66 81 / 39 67 70 52 HATTIESBURG 69 87 70 82 / 6 28 36 65 NATCHEZ 71 82 67 80 / 28 65 67 61 GREENVILLE 68 81 65 82 / 63 61 65 35 GREENWOOD 66 82 66 81 / 49 51 66 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 29, 4:50 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 450 PM CDT FRI APR 29 2016 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041- 302200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY SATURDAY FLOODING THREAT...ELEVATED TIMING...MAINLY SATURDAY THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE STORMS MAINLY THIS EVENING...BUT HEAVY RAIN AND LOCALIZED FLASH FLOODING SHOULD BE A CONCERN THROUGH THE NIGHT. A GREATER THREAT FOR SEVERE WEATHER AND FLASH FLOODING MAY EVOLVE SATURDAY AS THUNDERSTORMS REDEVELOP ACROSS THE OUTLOOK AREA. THE BIGGEST CONCERN WILL BE FOR HAIL UP THE SIZE OF TENNIS BALLS. THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH SATURDAY NIGHT. MSZ026>029-032-036-037-042>044-302200- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO- MADISON MS-LEAKE- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH SATURDAY FLOODING THREAT...ELEVATED TIMING...SATURDAY THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE STORMS MAINLY THIS EVENING. A GREATER THREAT FOR SEVERE WEATHER AND FLASH FLOODING MAY EVOLVE SATURDAY AS THUNDERSTORMS REDEVELOP ACROSS THE OUTLOOK AREA. THE BIGGEST CONCERN WILL BE FOR HAIL UP THE SIZE OF GOLF BALLS. THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH SATURDAY NIGHT. MSZ030-031-033-038-039-045-046-302200- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...SATURDAY THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE STORMS MAINLY THIS EVENING. A THREAT FOR FLASH FLOODING MAY EVOLVE SATURDAY AS THUNDERSTORMS REDEVELOP ACROSS THE OUTLOOK AREA. THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY FLOODING IS POSSIBLE FOR NORTHEAST MISSISSIPPI...EAST CENTRAL MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI ON SATURDAY NIGHT. THE THREAT FOR FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024>026-MSZ047>050-053>055-059>063-302200- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...SATURDAY FLOODING THREAT...ELEVATED TIMING...SATURDAY THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING MAY INCREASE SATURDAY AS THUNDERSTORMS DEVELOP ACROSS THE OUTLOOK AREA. THE BIGGEST CONCERN WILL BE FOR HAIL UP THE SIZE OF GOLF BALLS. THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY THROUGH SATURDAY NIGHT. MSZ051-052-056>058-064>066-072>074-302200- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 450 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY FLOODING THREAT...LIMITED TIMING...SATURDAY THE THREAT FOR FLASH FLOODING COULD INCREASE SATURDAY AFTERNOON AS THUNDERSTORMS WITH HEAVY RAIN DEVELOP ACROSS THE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE THREAT FOR FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 29, 4:13 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL BASTROP 32.77N 91.91W
04/29/2016 E1.75 INCH MOREHOUSE LA PUBLIC
DENTS WERE REPORTED IN CARS
&&
27Local storm report, Apr 29, 4:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 6 W COLUMBUS 33.51N 88.51W
04/29/2016 E1.75 INCH LOWNDES MS BROADCAST MEDIA
QUARTER TO GOLF BALL SIZE HAIL REPORTED OVER ELM LAKE.
&&
27Local storm report, Apr 29, 4:35 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL COLUMBUS 33.51N 88.40W
04/29/2016 E1.75 INCH LOWNDES MS OTHER FEDERAL
GOLF BALL SIZE HAIL AT THE CORNER OF HIGHWAYS 373 AND 50.
REPORTED BY COLUMBUS RADAR MAINTENANCE.
&&
27Local storm report, Apr 29, 4:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 NW COLUMBUS 33.55N 88.45W
04/29/2016 E1.75 INCH LOWNDES MS EMERGENCY MNGR
REPORTED NEAR TALLEY ROAD
&&
27Local storm report, Apr 29, 4:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL COLUMBUS 33.51N 88.40W
04/29/2016 E1.75 INCH LOWNDES MS BROADCAST MEDIA
DIME TO GOLF BALL SIZE HAIL REPORTED ON CARR ROAD.
&&
27Local storm report, Apr 29, 4:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL CALEDONIA 33.68N 88.33W
04/29/2016 E1.00 INCH LOWNDES MS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL REPORTED IN CALEDONIA.
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:56 AM CDT | Special Weather Statement | JAN | Bolivar | 34 min |
| Apr 29, 12:18 PM CDT | Special Weather Statement | JAN | Sunflower | 27 min |
| Apr 29, 12:20 PM CDT | Special Weather Statement | JAN | Washington | 40 min |
| Apr 29, 12:29 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 46 min |
| Apr 29, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 58 min |
| Apr 29, 2:05 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 2 hr |
| Apr 29, 2:20 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 25 min |
| Apr 29, 2:58 PM CDT | Special Weather Statement | JAN | Webster | 47 min |
| Apr 29, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 32 min |
| Apr 29, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 58 min |
| Apr 29, 4:06 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 23 more | 24 hr |
| Apr 29, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 28 min |
| Apr 29, 5:32 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.